Recovery in Large Diameter Wells

by P. Basak, Head; Ground Water Division, Centre for Water Resources Development and Management, Calicut 673 571, Kerala, India,

Serial Information: Journal of the Hydraulics Division, 1982, Vol. 108, Issue 10, Pg. 1194-1207

Document Type: Journal Paper

Discussion: Sen Zekai (See full record)
Discussion: Singh Vijay Shankar (See full record)
Closure: (See full record)

Abstract: A closed-form approximate analytical solution for recovery in fully penetrating large diameter wells tapping a confined aquifer is presented. The solutions are also applicable for unconfined flow under conditions of small drawndown. The analysis predicts exponential decreases of inflow rate, a transient logarithmic recovery response, and an asymptotic increase of comulative recovery with time. The solution is verified against the field recovery response in a wide range of geological aquifer formations, e.g., fissured rock, lateritic as well as sandy alluvial deposits. The predicted response and the actual field response for all the types of aquifers mentioned are found to match extremely well. The available theoretical time-recovery relationship for unconfined flow conditions approaches to the present theory of confined aquifer under smaller drawdown.

Subject Headings: Aquifers | Wells (water) | Closed form solutions | Inflow | Transient response | Verification | Field tests | Geology |

Services: Buy this book/Buy this article


Return to search